ArticleBMJ case reports2017
Pituitary apoplexy: a rare complication of leuprolide therapy in prostate cancer treatment.
Article in BMJ case reports, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 1 synthesis or guideline pooled it, 7 citations in OpenAlex.
- Pituitary apoplexy induced by gonadotropin-releasing hormone (GnRH) agonist administration for treatment of prostate cancer: a systematic review.Journal of cancer research and clinical oncology · 2021Pooled it
- Pituitary Apoplexy Following Gonadotropin-Releasing Hormone Agonist Administration for Prostate Cancer.IJU case reports · 2026Article
- Multidisciplinary management of pituitary macroadenoma.World journal of methodology · 2025Article
- Pituitary Apoplexy After Leuprolide Therapy in a Breast Cancer Patient: A Case Report.Brain tumor research and treatment · 2023Article
- GnRH agonist-associated pituitary apoplexy: a case series and review of the literature.Pituitary · 2021Review
- Pituitary apoplexy induced by gonadotropin-releasing hormone agonist administration: a rare complication of prostate cancer treatment.Endocrinology, diabetes & metabolism case reports · 2020Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Gonadotropin-releasing hormone agonists, used widely in the treatment of metastatic prostate cancer and hormone receptor-positive breast cancer, are associated with a rare but potentially fatal outcome of pituitary apoplexy (PA). An 85-year-old man presented with sudden onset of headache, left eye pain, sensitivity to light, nausea and vomiting. The symptoms started 4 hours after initiation of leuprolide therapy for treatment of recently diagnosed metastatic prostate carcinoma. Radiological imaging of the brain demonstrated a heterogeneously enlarged pituitary gland measuring 19×16×13 mm and T1-hyperintense signal compatible with pituitary haemorrhage. Hormone function tests were indicative of panhypopituitarism, confirming the diagnosis of PA. Due to age, the patient was started on hormonal replacement therapy and eventually symptoms improved.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.